Numerous Overdoses Keep First Responders Busy

SHARE!

(THUNDER BAY, ON) โ€“ Opiate overdoses continue to be a constant in the city and across the continent as fentanyl use whether directly or through laced drugs continues to become more and more frequent.

Advertisement

Earlier today near Walkover and Regina residents in the area reported to TRCCTB.COM that a male had overdosed in a vehicle that was parked at a suspected drug house. The home is notorious for drug users gathering and using drugs as well as out of southern Ontario gang members selling crack and fentanyl out of the home.

Members of the Thunder Bay Police Service and Superior North EMS responded to the scene and sorted out the situation. The home, which is managed by housing, had a maintenance official come by and change the locks to the home as the tenant was no where to be found. Police requested everyone to leave the unit and they obliged.

The male regained consciousness and is expected to make a full recovery.

Around 5:40 pm today a woman in the 500 block of Heron Street was using fentanyl and became unresponsive, she overdosed. The woman, in her late 20โ€™s started to turn blue as her breathing as well as her heart stopped.

Advertisement

First responders Narcanned her, which resulted in the woman being revived. She was packed up into the ambulance and sent to the Thunder Bay Regional Health Sciences Centreโ€™s Emergency Department (The Hilton), where she will be monitored by a professional and overworked team including doctors, nurses, and other medical staff. She is expected to survive and be discharged later on.

A short time later, around 6:20 pm another person came close to death as they overdosed on fentanyl. The person became unresponsive and their breathing stopped. Their face started to turn blue from a lack of blood flow and 911 was called.

First responders arrived on the scene and the person was Narcanned. Once they were revived they got a ride to the Thunder Bay Health Sciences Centreโ€™s Emergency Department (The Hilton), where they will be monitored until they recover and are ultimately released later today.

There were numerous other overdoses today, but we were not able to confirm enough details to write about them. A number of them happened without a 911 call being made, as people at the scene narcanned the victims. This is dangerous as the person can re-overdose very easily. Always dial 911 when someone is suspected to have overdosed.

Narcan/Naloxone is an opiate overdose reversing drug. It is free for anyone and has saved thousands of lives. The drug can often revive someone who has overdosed long enough for first responders to arrive and provide professional assistance. Ask your pharmacist today about how you can get your free Narcan/Naloxone kit.

Are you thinking about sobering up? Do you want more out of life? Reach out to the Thunder Bay Counselling Centre and inquire about how you or someone you love can start the journey of recovery.

Advertisement

Medical professionals have suggested that drug users never use drugs alone. Utilizing the โ€œbuddy systemโ€ can save a life provided that the two people do not use drugs at the exact same time. This affords the opportunity for one person to call 911 should one of the users overdose. It is also recommended that you use a very small amount of drugs for your first hit after you pick up your score.

SHARE!
Advertisement

4 Replies to “Numerous Overdoses Keep First Responders Busy”

  1. We need a damn march with thousands of people to demand more detox and treatment beds in this city!!!!!!! When will it sink in to our governments???????

    1. What are you going to do if you get the beds ? You canโ€™t force them into rehab and as long as there is narcan, they get their high, get narcan and then take up a bed at the hospital that a sick person needs. Narcan must have been produced by the cartels to keep the drugs moving.

Comments are closed.